Calculation of the magnetic stray field of a uniaxial magnetic domain

Roman Engel-Herbert, T. Hesjedal

Research output: Contribution to journalArticle

88 Citations (Scopus)

Abstract

We present an analytic solution for the magnetic field of a bar-shaped permanent magnet. Assuming a constant magnetization, we derive expressions for the stray field in three dimensions. The analytic solutions can be readily applied to field calculation problems for magnetic force microscopy simulations without the need for finite element methods.

Original languageEnglish (US)
Article number074504
JournalJournal of Applied Physics
Volume97
Issue number7
DOIs
StatePublished - Apr 1 2005

Fingerprint

magnetic force microscopy
magnetic domains
permanent magnets
finite element method
magnetization
magnetic fields
simulation

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy (miscellaneous)
  • Physics and Astronomy(all)

Cite this

@article{449ae3424c6c409aaaa478d96a6c869d,
title = "Calculation of the magnetic stray field of a uniaxial magnetic domain",
abstract = "We present an analytic solution for the magnetic field of a bar-shaped permanent magnet. Assuming a constant magnetization, we derive expressions for the stray field in three dimensions. The analytic solutions can be readily applied to field calculation problems for magnetic force microscopy simulations without the need for finite element methods.",
author = "Roman Engel-Herbert and T. Hesjedal",
year = "2005",
month = "4",
day = "1",
doi = "10.1063/1.1883308",
language = "English (US)",
volume = "97",
journal = "Journal of Applied Physics",
issn = "0021-8979",
publisher = "American Institute of Physics Publising LLC",
number = "7",

}

Calculation of the magnetic stray field of a uniaxial magnetic domain. / Engel-Herbert, Roman; Hesjedal, T.

In: Journal of Applied Physics, Vol. 97, No. 7, 074504, 01.04.2005.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Calculation of the magnetic stray field of a uniaxial magnetic domain

AU - Engel-Herbert, Roman

AU - Hesjedal, T.

PY - 2005/4/1

Y1 - 2005/4/1

N2 - We present an analytic solution for the magnetic field of a bar-shaped permanent magnet. Assuming a constant magnetization, we derive expressions for the stray field in three dimensions. The analytic solutions can be readily applied to field calculation problems for magnetic force microscopy simulations without the need for finite element methods.

AB - We present an analytic solution for the magnetic field of a bar-shaped permanent magnet. Assuming a constant magnetization, we derive expressions for the stray field in three dimensions. The analytic solutions can be readily applied to field calculation problems for magnetic force microscopy simulations without the need for finite element methods.

UR - http://www.scopus.com/inward/record.url?scp=17444380433&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=17444380433&partnerID=8YFLogxK

U2 - 10.1063/1.1883308

DO - 10.1063/1.1883308

M3 - Article

VL - 97

JO - Journal of Applied Physics

JF - Journal of Applied Physics

SN - 0021-8979

IS - 7

M1 - 074504

ER -